Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/7536
Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: EPIFIL: The development of an age-structured model for describing the transmission dynamics and control of lymphatic filariasis
Authors: Norman, Rachel
Chan, Man-Suen
Srividya, AdiNarayanan
Pani, S P
Ramaiah, Kapa D
Vanamail, Perumal
Michael, Edwin
Das, Pradeep K
Bundy, Don A P
Contact Email: ran@maths.stir.ac.uk
Issue Date: Jun-2000
Publisher: Cambridge University Press
Citation: Norman R, Chan M, Srividya A, Pani SP, Ramaiah KD, Vanamail P, Michael E, Das PK & Bundy DAP (2000) EPIFIL: The development of an age-structured model for describing the transmission dynamics and control of lymphatic filariasis, Epidemiology and Infection, 124 (3), pp. 529-541.
Abstract: Mathematical models of transmission dynamics of infectious diseases provide a useful tool for investigating the impact of community based control measures. Previously, we used a dynamic (constant force-of-infection) model for lymphatic filariasis to describe observed patterns of infection and disease in endemic communities. In this paper, we expand the model to examine the effects of control options against filariasis by incorporating the impact of age structure of the human community and by addressing explicitly the dynamics of parasite transmission from and to the vector population. This model is tested using data for Wuchereria bancrofti transmitted by Culex quinquefasciatus in Pondicherry, South India. The results show that chemotherapy has a larger short-term impact than vector control but that the effects of vector control can last beyond the treatment period. In addition we compare rates of recrudescence for drugs with different macrofilaricidal effects.
Type: Journal Article
URI: http://hdl.handle.net/1893/7536
URL: http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=54243
DOI Link: http://dx.doi.org/10.1017/S0950268899003702
Rights: Publisher policy allows this work to be made available in this repository. Published in Epidemiology and Infection by Cambridge University Press, copyright 2000. Epidemiology and Infection, Volume 124, Issue 03, June 2000, pp 529-541. The original publication is available at http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=54243
Affiliation: Mathematics - CSM Dept
University of Oxford
Vector Control Research Centre
Vector Control Research Centre
Vector Control Research Centre
Vector Control Research Centre
University of Oxford
Vector Control Research Centre
University of Oxford

Files in This Item:
File Description SizeFormat 
download.pdf1.06 MBAdobe PDFView/Open


This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.